Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
         
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


HIV+ Mom running on empty...
Feb 9, 1998

My name is Nancy and I am 35 year old woman with two children under five years old. I recently discovered-- to my dismay--that I have been infected with HIV for the last 10 years. Fortunately my children are negative. But I find that between all the meds and running after my kids, I am easily fatigued. I used to have non-stop energy and now I am just exhausted every night and sleep long past my children have gotten up. I am not taking anything specifically for the fatigue, but would welcome an agent to help out. Is there something I could take to help me? What do you recommend?

Response from Mr. Molaghan

Dear Nancy

It sounds like you have your hands full with two kids less than five years old! Unfortunately, I don't have a recommendation for a single agent that might help your fatigue, because I don't know the details of your case. It is true that the running around and trying to adhere to a grueling medication schedule can be exhausting. Review your blood test results with your physician. Is your CD4 count stable? Is your viral load rising? Could your medications be causing side effects that may cause fatigue? Could depression be a factor? These are a few of the issues to discuss with your physician. Also, you might refer to the "fatigue check list" in the answer to question number 2. Fatigue is a symptom that can be easy to identify, but difficult to treat unless your medical provider does a careful analysis of the possible source. Give yourself a pat on the back for being able to handle this challenge so well. Maybe you also owe yourself a vacation. Good luck!


Previous
Fatuige & Amphetamine Use
Next
Do I have to suffer this

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement